MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL INSERT FIX S5 RM - 8MM

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL INSERT FIX S5 RM - 8MM
Model Number 02.18.IF5.08.RM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on november 3rd 2020: lot 167817: (b)(4) items manufactured and released on 03-jan-2017.Expiration date: 01-dec-2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Other devices involved in the event: moto partial knee 02.18.If5.08.Rm tibial insert fix s5 rm - 8mm lot.1900854 (k162084) batch review performed on november 3rd 2020.Lot 1900854: (b)(4) items manufactured and released on 25-jul-2019.Expiration date: 10-jul-2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Moto partial knee 02.18.Tf5.Rm tibial tray fix cemented s5 rm lot.1900841 (k162084) batch review performed on november 3rd 2020.Lot 1900841: (b)(4) items manufactured and released on 13-aug-2019.Expiration date: 23-jul-2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
During the primary knee surgery, when the surgeon went to snap the tibial insert fix s5 rm - 8mm into place, it would not lockdown.The agent retrieved a new 8 mm tibial insert, which also did not lock in or seat.The surgeon implanted the 2nd insert into the patient, however, it never locked into place.A third 8 mm liner was not available in the set.Bone and soft tissue were debriefed away and not interfering with the locking mechanism.The tibial rails were clear and the surgeon checked for bone and cement with none to be found.
 
Additional Manufacturer Narrative
Visual inspection of the uhmwpe insert the posterior feature of the insert, intended to be inserted in the dedicated seat of the baseplate, is damaged and plastically deformed.It presents a sort of incision with the negative shape of the edge of the correspondent feature of the baseplate, where the insert is supposed to be engaged.We can suppose that , in the first attempt to fix the insert into the baseplate, the insert was not posteriorly well positioned and not engaged in the baseplate.In this attempt, the insert was pushed posteriorly and was damaged.It was then not possible to snap the insert into the baseplate in the following attempts due to this deformation.It is not clear if the surgeon left inside the joint an insert that never locked into place or an insert that locked but without an audible 'click'.In the first scenario, that is out of label, a mobilization of the insert could occur.

Brand Name
MOTO PARTIAL KNEE TIBIAL INSERT FIX S5 RM - 8MM
Common Device Name
TIBIAL INSERT FIX
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10875419
Report Number3005180920-2020-00815
Device Sequence Number3316230
Product Code HSX
UDI-Device Identifier07630030896224
UDI-Public07630030896224
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model Number02.18.IF5.08.RM
Device Catalogue Number02.18.IF5.08.RM
Device Lot Number167817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;